# SDR CA110323010

- Difficulty date: March 23, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-28-181
- Aircraft time: 5,382 hours
- Engine: Lyc O360A4M
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Slip Joint
- Part number: PIM0007
- Condition: Worn
- Location: Muffler
- Part time: 5,441 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ANNUAL INSPECTION, AN EXHAUST LEAK WAS DETECTED FROM A SLIP JOINT AT THE LT END OF FRONT MUFFLER.  EXHAUST ASSY REMOVED AND FOUND LARGE PORTION OF INNER BAFFLE ON MUFFLER MISSING AND END PIECE OF BAFFLE STILL ATTACHED PARTIALLY BLOCKING EXHAUST EXIT FORCING EXHAUST OUT THROUGH THE SLIP JOINT.  CUSTOMER HAD NOTICED A DECREASE IN PERFORMANCE AT ALTITUDE AFTER A CROSS COUNTRY TRIP BUT NOT REPORTED THE ABNORMALITY.  SECOND MUFFLER REMOVED AND FOUND ENTIRE BAFFLE INSIDE BUT SEVERE DEFORMATION OCCURRING.  DOUBT THE MUFFLERS ARE ORIGINAL EQUIPMENT BUT THE ID STAMPED IN THE METAL REFLECTS NICROCRAFT, TM, PART MFG PMA SN I-3739 AND SN I 3739 AFFECTED.  MUFFLERS REPLACED WITH NEW PARTS 66894-03AWL FROM AMO 100-91, ACORN WELDING LTD APPROVED REPAIR FACILITY EASA.145.7212.  MFG IAW PDA 04-12 AS REPLACEMENT FOR PART 66894-03.
